tci ED Coding & Reimbursement Alert - 2006 Issue 7

Reader Questions: Reporting Multiple Injections for Seizure Patients

Question: EMS brought a patient with a known seizure disorder to the ED. The patient was postictal after suffering a seizure at home. A test revealed the patient's Dilantin level was 0. The physician infused one gram of Dilantin over 30 minutes to prevent further seizures. The patient had another brief seizure, which the physician treated with an Ativan IV push. The physician then documented several assessments and monitored the patient for complications. What series of codes should I report for this encounter?Indiana Subscriber Answer: To report this scenario, you-ll need to dip into the new codes for...

To read the full article, sign in and subscribe to tci ED Coding & Reimbursement Alert.


You have ED coding questions, and we deliver money-in-the-bank answers to help you defeat your claim issues and secure optimal reimbursement.

Stay in the know and avoid federal reproach with your subscription to TCI’s ED Coding and Reimbursement Alert.

  • Current newsletters added each month
  • Fully searchable archives - over 2100 articles
  • ALL years/issues back to 1998 organized by year and issue
  • Codes mentioned in articles are linked to Code Information pages
  • Code Information pages link back to related articles
Access to this feature is available in the following products:
  • tci ED Coding & Reimbursement Alert +Archives

free demo
request yours today
pricing
for any budget
sign IN
welcome back!